Welcome to Benjamonster's TV - a place that covers broadcast networks with reviews, ratings, and other features!

Wednesday, May 17, 2017

UPFRONTS 2017: CBS's Official Fall Schedule

Here is the CBS schedule!

Past CBS schedules: 2016   2015   2014   2013   2012   2011

MONDAYS
8:00 (Sep) The Big Bang Theory (11th Season)/(late Oct) Kevin Can Wait (2nd Season)
8:30 9JKL
9:00 (Sep) Kevin Can Wait/(late Oct) Me, Myself, and I
9:30 (Sep) ME, MYSELF, AND I/(late Oct) Superior Donuts (2nd Season)
10:00 Scorpion (4th Season)
As usual, Mondays are a mess schedule wise because The Big Bang Theory will be over for a little over a month. It's actually even a little messier than indicated here because CBS will air one episode of Young Sheldon on Premiere Monday before premiering 9JKL the next week. Then in September the 9pm hour is Kevin Can Wait and the new Me, Myself, and I. In late October, Kevin Can Wait moves to 8pm, Me, Myself, and I moves to 9pm, and Superior Donuts begins its second season at 9:30pm. I do like the way this is giving new shows a chance to succeed, but it's also mixing single cam and multi-cam, which they are also doing on Thursdays. The only consistency with this whole night is Scorpion, which is a solid 10pm performer.

TUESDAYS
8:00 NCIS (15th Season)
9:00 Bull (2nd Season)
10:00 NCIS: New Orleans (4th Season)
Despite NBC sending This is Us to Thursdays, CBS is keeping the status quo on Tuesdays. This is a night that is working well so I understand, but I also think they had a real chance to launch something at 9pm against a bunch of comedies on the other networks. But, it also may be a boost to Bull, which was quickly dwarfed by This is Us this past fall.

WEDNESDAYS
8:00 Survivor (35th Edition)
9:00 SEAL TEAM
10:00 Criminal Minds (13th Season)
After 12 years airing on Wednesdays at 9pm, Criminal Minds finally makes the move to 10pm. This definitely needed to happen and could have a couple years ago. For a show that's as old as Minds is, it made no sense to keep leaving it in the same slot when Survivor could provide a better lead-in to the new show. The new show is not S.W.A.T. with Minds alum Shemar Moore. It is the David Boreanez drama SEAL Team, which seems like a good CBS show. I think this is a good lineup.



THURSDAYS
(Sep)
8:00 Thursday Night Football

(Nov)
8:00 The Big Bang Theory (11th Season)
8:30 YOUNG SHELDON
9:00 Mom (5th Season)
9:30 Life in Pieces (3rd Season)
10:00 S.W.A.T.
As usual, football will air on Thursdays through the end of October. Then there is a new lineup that will once again try a new show at 8:30pm and 10pm. The 8:30pm show is the highly anticipated prequel to The Big Bang Theory, Young Sheldon. It gets a one-off airing in September and then will start airing regularly in November. If any show can retain well out of Big Bang, a prequel seems likely. At the very least, it should start off strong. The 9pm hour with Mom and Life in Pieces remains the same but will have to face off against This is Us and the final season of Scandal. The comedies do go multi-camera/single camera in both hours, which doesn't always work well. At 10pm, S.W.A.T. will try to do what Rush Hour, Pure Genius and Training Day couldn't do in the past two years. It has a tall order and I'm not feeling great about its chances to make a dent. At the very least, CBS should give it a preview premiere somewhere else.

FRIDAYS
8:00 MacGyver (2nd Season)
9:00 Hawaii Five-0 (8th Season)
10:00 Blue Bloods (8th Season)
Fridays will stay the same as MacGyver was a pleasant surprise this past season and Hawaii Five-0 and Blue Bloods are as steady as veteran drama comes. No big surprises here.

SATURDAYS
8:00 Encores
10:00 48 Hours (31st Season)

SUNDAYS
7:00 60 Minutes (50th Season)
8:00 WISDOM OF THE CROWD
9:00 NCIS: Los Angeles (9th Season)

10:00 Madam Secretary (4th Season)
CBS is giving a new drama the football/60 Minutes lead-in (on some Sundays). This was a great move for NCIS: Los Angeles this past season but I'm not convinced that Wisdom of the Crowd is the best choice. It seems like S.W.A.T. or SEAL Team would have been a better fit. NCIS: Los Angeles moves back an hour while Madam Secretary inherits the dreaded 10pm slot that gets delayed big time on some NFL Sundays. It was already struggling at 9pm so it could get pretty low at 10pm.




MIDSEASON: BY THE BOOK, INSTINCT, The Amazing Race, Code Black, Elementary, Man with a Plan, Undercover Boss
Only two new shows sit on the bench while some veteran shows like Code Black, Elementary, and surprisingly Man with a Plan are held as well.

CANCELLED/ENDED: 2 Broke Girls, Criminal Minds: Beyond Borders, Doubt, The Great Indoors, Hunted, The Odd Couple, Pure Genius, Ransom, Training Day

TO SUM UP:
There are several things I like about this schedule. CBS's cornerstone shows are so old and they have launched solid but not breakout hits for years now. They are launching more new shows than any other network but impressively, five of the six are put in a good position to succeed (sorry, S.W.A.T.). I like when networks with a bunch of moderate performers are bold enough to give their better slots to new shows. It's the only way they have a chance of breaking out. Of course the new shows also have to be good, which is the second piece to the puzzle.

No comments:

Post a Comment